Alert archive / California / Heat Advisories in 2022
Heat Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Aug 18, 2022, 2:05 AM PDT for Lake County, California. It took effect at Aug 18, 2022, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2022, 2:05 AM PDT (09:05 UTC)
- In effect from
- Aug 18, 2022, 12:00 PM PDT
- Expired
- Aug 18, 2022, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
County Lake County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.1 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 3652 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Aug 17, 3:20 PM PDT, 10 hours 45 minutes earlier.
Area forecast discussion, Aug 17, 3:20 PM PDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
320 PM PDT Wed Aug 17 2022
.SYNOPSIS...Scattered thunderstorms are still expected to form
across the interior mountains of Northwest California this
afternoon and evening. Otherwise, hot weather will continue
through Thursday, followed by slightly cooler conditions during
the weekend.
&&
.DISCUSSION...Pics from space depicting a very convectively primed
atmosphere with mid level cloud cover propagating south to north
across the region. As of 3pm there have been a handful of strikes
outside the cwa but only clouds and some weak cells thus far over
NW CA. Still anticipating storm activity to elevate over the next
few hours and there is the potential for either a continuation or
re-birth of storms into the evening and late night hours. In
addition...another round of isolated showers and storms will then
be possible across northeastern Trinity County during Thursday
afternoon due to moisture and instability lingering in the wake of
an exiting upper-level disturbance. Temperatures will remain hot
across the interior today into Thursday, though midlevel clouds
spreading north across the region today may mute highs somewhat.
Nevertheless, the inherited heat advisory remains in effect
through 8 PM today...and an extension into Thursday may be needed
for portions of Lake County. After Thursday, upper heights are
forecast to fall over the West Coast as troughing takes place
across the NERN PAC. Interior temperatures will cool back into the
mid 90s over the weekend as a result.
&&
.AVIATION...A shallow marine layer continued along the Redwood Coast
overnight/morning, resulting in LIFR/IFR Cigs/Vis at ACV and CEC and
other near-coastal airfields. By mid-day, much of Humboldt Bay to
ACV had partially cleared. CEC went mostly scattered at 2 PM
except for a report of BKN031 layer. In the evening/overnight
IFR/LIFR conditions will impact coastal terminals again. For
inland areas: Aviation concerns over interior river valleys this
morning was due to densely-settled smoke over Humboldt and Trinty
drainages. Weather dynamics will be the catalyst for any
convective activity over area mountains through evening...which
includes UKI. /TA
&&
.MARINE...Northerly winds over the outer will continue to decrease
tonight as steep seas slowly subside. Small scale eddies nearshore
will continue to generate regions of southerly winds tonight and
probably again on Thu. Super-critical flow will return in the lee of
Cape Mendocino Thu night and persist through Friday night. Localized
gale gusts will be probable in the lee of Cape Mendocino, especially
Friday night. Northerly winds will also increase north of Cape
Mendocino with marginal advisory conditions possible by Friday
evening. A light to moderate northerly wind regime with steep waves
will persist through the weekend, primarily over the outer waters.
&&
.FIRE WEATHER...Red Flag Warning still in effect through the
evening hours, but up to now lightning activity has not been
close to impressive. Still anticipating an upper disturbance
moving across the region that may contribute to enhanced activity
throughout the remainder of the day and into tonight. Otherwise
all other ingredients are in place...A hot and unstable airmass,
good storm motion in terms of speed and direction, mid level
moisture and a very dry low level airmass. Even the elevated cape
extends well into the charge reversal zone...but apparently up to
now something is missing. Nonetheless, the threat for fire starts
and gusty outflow winds exists and should persist into the
evening hours if not overnight. Otherwise, elevated fire weather
conditions will persist into Thursday due to hot temperatures,
relative humidity values in the teens, and winds locally gusting
to 15 mph through channeled terrain. A cooling trend is then
forecast to take place across the interior this weekend, with high
temperatures falling into the mid 90s.
Tonkin
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning until 11 PM PDT this evening for CAZ203-
204-211-212-264-277-283.
Heat Advisory until 8 PM PDT this evening for CAZ107-108-
110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Thursday for PZZ470.
Small Craft Advisory until 3 AM PDT Saturday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Aug 17, 3:15 AM PDT, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 315 AM PDT Wed Aug 17 2022 CAZ101-103-104-109-112-181015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 315 AM PDT Wed Aug 17 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113-181015- Southeastern Mendocino Interior- 315 AM PDT Wed Aug 17 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. There is a slight chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-181015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 315 AM PDT Wed Aug 17 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. There is a slight chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-110-111-114-115-181015- Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 315 AM PDT Wed Aug 17 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. A Red Flag Warning is currently in effect. There is a slight chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-181015- Northern Trinity- 315 AM PDT Wed Aug 17 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. A Heat Advisory is currently in effect. There is a slight chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:55 AM PDT | Dense Fog Advisory | EKA | Del Norte, Humboldt | 8 hr |
| Aug 18, 2:34 AM PDT | Small Craft Advisory | EKA | 4 days |
Nearby
Heat Advisories in California, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.